MAUDE Adverse Event Report: ARTHROCARE CORPORATION NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC
Catalog Number 22-4036
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).H10 h3, h6: the reported device was received for evaluation.A visual inspection revealed that the device was returned with original packaging with the batch number of the complaint on the label.The tip of the needle has been broken off.The suture capture was not returned.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failures include (1) excessive force (2) tissue thickness (3) damage or debris on the device tip between passes.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during an unspecified arthroscopy, when the suture was passed through the forceps, it did not go through the tissue.After checking the device it was determined that the tip of the needle was defective.The procedure was completed with a s+n back up device.There was no surgical delay and no further complications were reported.

Brand Name
NEEDLE AND SUTURE CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19950608
Report Number3006524618-2024-00312
Device Sequence Number13002378
Product Code NBH
UDI-Device Identifier00817470000184
UDI-Public00817470000184
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22-4036
Device Lot Number2138589
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexMale